Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 30, NWS Raleigh, NC

July 8, 2008Harnett County, Lee County, North Carolina

NWS Raleigh, NC issued this tornado warning at Jul 8, 2008, 7:54 PM EDT for Harnett County, Lee County, North Carolina. It was in force for 23 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2008, 7:54 PM EDT (23:54 UTC)
Expired
Jul 8, 2008, 8:17 PM EDT
In force
23 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Harnett County, NC, Lee County, NC

The radar

The Raleigh/Durham radar (KRAX), 65 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 7:56 PM EDTTSTM WND DMG2 Ene Lemon Springs, NCLAW ENFORCEMENT REPORTED A TREE DONW ON A HOUSE ON SHERIFF WATSON ROAD.
Jul 8, 7:56 PM EDTTSTM WND DMG3 Ese Lemon Springs, NCCOUPLE OF TREES REPORTED DOWN ACROSS JOHN GODFREY ROAD... NEAR SHERIFF WATSON ROAD.
Jul 8, 7:56 PM EDTTSTM WND DMG3 Se Lemon Springs, NCNUMEROUS TREES REPORTED DOWN ON DOUGLAS FARM ROAD... NEAR EDWARDS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 6:34 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2216 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KRAH 082354
TORRAH
NCC085-105-090045-
/O.NEW.KRAH.TO.W.0030.080708T2354Z-080709T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT TUE JUL 8 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN LEE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 845 PM EDT

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER LEMON SPRINGS...OR 8 MILES SOUTH OF SANFORD...MOVING
  EAST AT 17 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OLIVIA...
  BROADWAY...
  SEMINOLE...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3533 7925 3535 7927 3540 7929 3542 7933
      3544 7933 3553 7900 3552 7898 3554 7896
      3555 7891 3534 7889 3530 7918
TIME...MOT...LOC 2354Z 262DEG 15KT 3537 7920

$$

MWS
2 follow-up statements
000 
WWUS52 KRAH 090005
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT TUE JUL 8 2008

NCC085-105-090045-
/O.CON.KRAH.TO.W.0030.000000T0000Z-080709T0045Z/
HARNETT NC-LEE NC-
803 PM EDT TUE JUL 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR SOUTHERN
LEE AND NORTHWESTERN HARNETT COUNTIES...

AT 759 PM EDT...THE PUBLIC REPORTED A TORNADO NEAR OLIVIA...MOVING 
EAST AT 17 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... OLIVIA.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3533 7925 3535 7927 3540 7929 3542 7933
      3544 7933 3553 7900 3552 7898 3554 7896
      3555 7891 3534 7889 3530 7918
TIME...MOT...LOC 0003Z 262DEG 15KT 3538 7915

$$

MWS
000 
WWUS52 KRAH 090017
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT TUE JUL 8 2008

NCC085-105-090024-
/O.CAN.KRAH.TO.W.0030.000000T0000Z-080709T0045Z/
HARNETT NC-LEE NC-
814 PM EDT TUE JUL 8 2008

...THE TORNADO WARNING FOR SOUTHERN LEE AND NORTHWESTERN HARNETT
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

THERE WERE MULTIPLE REPORTS OF A BRIEF TORNADO TOUCHDOWN NEAR 
OLIVIA AND BROADWAY.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS A TORNADO 
TOUCHDOWN...FUNNEL CLOUD SIGHTING...LARGE HAIL OR DAMAGING WINDS... 
PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW ENFORCEMENT 
AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER 
SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3533 7925 3535 7927 3540 7929 3542 7933
      3544 7933 3553 7900 3552 7898 3554 7896
      3555 7891 3534 7889 3530 7918
TIME...MOT...LOC 0014Z 262DEG 15KT 3539 7909

$$

MWS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 8, 6:50 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 8, 6:50 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT TUE JUL 8 2008

.SYNOPSIS...
A WARM AND HUMID AIR MASS OVER THE REGION... COMBINED WITH AN UPPER
LEVEL TROUGH IN THE AREA... WILL RESULT IN THE DEVELOPMENT OF
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AGAIN TODAY.
THE TROUGH WILL SHIFT EAST OF THE AREA TONIGHT. A SURFACE BOUNDARY
WILL APPROACH THE AREA FROM NORTHWEST LATE WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 650 PM TUESDAY...

NEW SEVERE THUNDERSTORM WATCH 672 HAS BEEN ISSUED FOR ALL OF CENTRAL
NORTH CAROLINA UNTIL 11 PM.  LINE OF SEVERE THUNDERSTORMS...WITH
TCLT RADAR SHOWING 69KT OUTBOUND WINDS WITHIN 2K FEET OF THE SURFACE
AT ONE POINT IN STANLY COUNTY...MOVING ACROSS THE SOUTHWEST PIEDMONT
WITH ANOTHER LINE DEVELOPING OVER THE FAR NORTHWEST PIEDMONT.
LATEST MSAS SHOWS LIFTED INDICES TO -5C OVER THE NORTHERN COUNTY
WARNING AREA AND AROUND -7C OVER THE SOUTH...SO THERE IS AMPLE
INSTABILITY FOR THE STORMS TO CONTINUE TO REMAIN INTENSE AT LEAST
THROUGH THE MID-EVENING HOURS.  STRONG SURFACE CONVERGENCE EXISTS
ALL BUT THE FAR NORTHEAST TOWARD KRZZ...SO WHILE THE SEVERE THREAT
MAY BE LEAST THERE...PRESENCE OF GOOD MOISTURE WITH SURFACE THETA-E
RIDGING EVEN TOWARD KRZZ ON MSAS MAKES IT PRUDENT TO HAVE EVENT
AREAS TOWARD HALIFAX COUNTY IN THE WATCH...DESPITE EARLIER STORMS.

PREVIOUS DISCUSSION...
ATMOSPHERIC CONDITIONS REMAIN RIPE FOR CONVECTION TODAY.
MODIFICATION OF THE 12Z GSO SOUNDING FOR AFTERNOON TEMP AND DEW
POINT SHOWS STRONG INSTABILITY... OVER 3700 J/KG OF MUCAPE... AND
VERY HIGH CAPE VALUES NEAR 1000 J/KG IN THE HAIL GROWTH REGION OF
-10C TO -30C ALOFT... AND THIS INSTABILITY IS ALSO REFLECTED IN THE
COLD POOL ALOFT... -12C AT 12Z AT 500 MB. AVAILABLE MOISTURE IS MORE
THAN SUFFICIENT WITH PRECIPITABLE WATER NEARLY 150% OF NORMAL...
ALTHOUGH IT SHOULD BE BEST IN THE CENTRAL/EAST SECTIONS OF THE
CWA... ALONG AND EAST OF THE MID LEVEL TROUGH AXIS. WE ALSO HAVE A
POTENTIAL CONVECTIVE INSTIGATOR IN THE FORM OF A WEAK VORTICITY
MAXIMUM... APPARENTLY SOURCED FROM AN EASTERN IOWA MCS YESTERDAY...
THAT WILL CONTINUE ROUNDING THE TROUGH BASE PASSING THROUGH
SOUTHERN/EASTERN NC. HOWEVER... THE LATEST MODELS... PARTICULARLY
THE 06Z GFS AND 00Z WRF-ARW... ACTUALLY SHOW VERY LITTLE PRECIP OVER
CENTRAL NC THROUGH TONIGHT... AND THIS MAY BE DUE IN PART TO ITS
OVERBLOWING THE VORTICITY MAXIMUM AND HENCE OVERDOING THE NVA BEHIND
IT. AND... DEEP LAYER SHEAR IS UNIMPRESSIVE AS WELL... ONLY 15 KTS
AT MOST. NEVERTHELESS... WITH THE OBSERVED DATA SUPPORTING THIS MUCH
INSTABILITY AND WITH PLENTY OF HEATING TAKING PLACE OVER MUCH OF THE
CWA... WILL RAISE POPS TO LIKELY ACROSS MOST OF THE CWA... MAINLY
SOUTHERN AND EASTERN SECTIONS THAT WILL BE INFLUENCED BY PVA. GIVEN
THE DEGREE OF MID LEVEL INSTABILITY... HAIL AND NEARLY CONTINUOUS
LIGHTNING WILL BE THE PRIMARY WEATHER THREATS THROUGH TONIGHT...
ALTHOUGH WITH THE 30+ C VERTICAL THETA-E DIFFERENCE IN THE GSO
SOUNDING... DAMAGING WINDS CANNOT BE RULED OUT EITHER. FINALLY...
SEVERAL PARAMETERS INCLUDING THE HIGH CAPE (BOTH MUCAPE AND -10 TO
-30C CAPE)... K-INDEX OF 33-36... AND NORMALIZED CAPE OF 0.25 ALL
SUPPORT VERY VIGOROUS UPDRAFTS AND RAPID CHARGE SEPARATION... THUS
THE MENTION OF FREQUENT LIGHTNING HAS BEEN ADDED TO THE FORECAST
THROUGH TONIGHT. HAVE BUMPED HIGHS UP A FEW DEGREES IN THE EAST
WHERE MORNING SUNSHINE AND HEATING HAVE BEEN ABUNDANT... AND HAVE
LOWERED THEM A DEGREE OR TWO IN THE WEST BENEATH CONSIDERABLE MID
CLOUDINESS AND SHOWERS.

THE COLUMN IS EXPECTED TO REMAIN AT LEAST MODERATELY UNSTABLE WELL
INTO THE EVENING... AND THE RISK OF NUMEROUS STORMS WILL LIKELY
EXTEND TO NEAR OR SHORTLY AFTER MIDNIGHT. THE MID LEVEL TROUGH AXIS
AND ITS ATTENDANT COOL POOL ALOFT WILL SHIFT TO COASTAL NC TOWARD
06Z TONIGHT. INCREASING TEMPERATURES AND ANTICYCLONIC FLOW IN THE
MID LEVELS SHOULD FORCE A WEST-TO-EAST TAPERING OFF OF SHOWERS AND
STORMS OVERNIGHT. HOWEVER PRECIPITABLE WATER STAYS QUITE HIGH OVER
MUCH OF THE CWA... AND WE WILL NEED TO WATCH ANY MCS THAT DEVELOPS
OVER MO/OHIO VALLEY... AS ANY RESULTANT MCV MAY INDUCE NEW
CONVECTION LATE TONIGHT OVER CENTRAL/EASTERN NC. LOWS SHOULD BE VERY
MILD... AROUND 70-74.

HAVE MADE FEW CHANGES TO WEDNESDAY FORECAST. A LOBE OF VORTICITY NOW
SWEEPING THROUGH THE GREAT LAKES/MIDWEST WILL APPROACH NC FROM THE
NW LATE WEDNESDAY... AND WITH A STILL MOIST (PW NEAR 150% OF NORMAL)
AND UNSTABLE (FORECAST SURFACE CAPE OVER 3000 J/KG) WITH DECENT DEEP
LAYER SHEAR ON THE ORDER OF 20 KTS... THERE WILL AGAIN BE A RISK OF
SEVERE STORMS. EXPECT HIGHS OF 86-92 WITH VARIABLY CLOUDY SKIES AND
A BRISK SOUTHWEST WIND. -GIH

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
AS OF 245 PM MONDAY...

THE GFS AND ECMWF ARE IN EXCELLENT AGREEMENT IN BRINGING THE WEAK
FRONT INTO THE NORTHWEST PIEDMONT BY EARLY THURSDAY MORNING AND
STALLING IT ACROSS CENTRAL NORTH CAROLINA DURING THE DAY ON
THURSDAY. THIS MAKES SENSE GIVEN THE RELATIVE WEAK WEST TO WEST
NORTHWESTERLY IN THE MID LEVELS AND NORMAL JULY CLIMATOLOGY THAT
WOULD FAVOR A STALLING BOUNDARY. ALTHOUGH UPPER LEVEL FORCING WILL
BE NEGLIGIBLE... THE STALLING FRONT WILL INTERACT WITH A MOIST AND
UNSTABLE AIRMASS...CHARACTERIZED BY PRECIPITABLE WATERS OF 1.75 TO 2
INCHES. THIS SHOULD SERVE TO GENERATE ANOTHER DAY OF SCATTERED
THUNDERSTORMS THAT WILL PERSIST THROUGH EARLY EVENING. HAVE
INTRODUCED POPS FROM 30 IN THE FAR NW PIEDMONT (WHERE PRECIP WATERS
DECLINE TO UNDER 1.5 INCHES IN THE AFTERNOON) TO 50 PERCENT ACROSS
THE SOUTHEAST ZONES. CONVECTION WILL LIKELY LINGER INTO THE EVENING
HOURS BEFORE DIMINISHING WITH STABILIZATION OF THE BOUNDARY LAYER.

THE FRONT BEGINS TO WASH OUT ACROSS THE REGION DURING THE DAY
FRIDAY. THIS IS IN CONTRAST TO PREVIOUS FORECAST OF THE FRONT MOVING
SOUTH OF THE AREA. WITH MID LEVEL FLOW GENERALLY LESS THAN 15
KT...THERE ARE NO OBVIOUS SIGNS THE FRONT WOULD HAVE SUPPORT TO PUSH
SOUTH OF CENTRAL NORTH CAROLINA. THEREFORE...THIS FORECAST WILL
REINTRODUCE CHANCE POPS ON FRIDAY AS HIGH PRECIPITABLE WATERS AND
DAYTIME INSTABILITY SHOULD ONCE AGAIN PRODUCE ISOLATED TO SCATTERED
CONVECTION.

LOW LEVEL THICKNESSES THROUGH THE PERIOD FAVOR NEAR SEASONABLE TEMPS
WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS GENERALLY AROUND
70.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 245 PM TUESDAY...

VERY BENIGN UPPER LEVEL PATTER THROUGH THE WEEKEND AS THE MAIN JET
STREAM AND TROUGH AMPLIFICATION STAYS ACROSS THE US/CANADIAN BORDER.
THIS LEAVES OUR REGION IN A TYPICAL SUMMERTIME REGIME...
CHARACTERIZED BY TEMPS NEAR 90... MUGGY CONDITIONS WITH DEWPOINTS IN
THE UPPER 60S TO NEAR 70...AND ISOLATED DIURNAL CONVECTION. WILL
CARRY A 20 POP FOR THE AFTERNOON AND EARLY EVENING HOURS.

MODELS DO SHOW A TROUGH BEGINNING TO AMPLIFY OVER NEW ENGLAND BY
TUESDAY THAT MAY SERVE TO DROP ANOTHER FRONT INTO OUR REGION. ENOUGH
MODEL DISAGREEMENT EXISTS ON THE DEGREE OF AMPLIFICATION TO LEAVE
POPS AS IS AT 20 PERCENT. TEMPS DURING THE PERIOD SHOULD REMAIN NEAR
TYPICAL JULY LEVELS.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
AS OF 100 PM TUESDAY...

WHILE VFR CIGS AND VSBYS WILL DOMINATE OVER THE NEXT 24 HOURS... A
PERIOD OF IFR-LIFR CIGS/VSBYS WITHIN THUNDERSTORMS IS LIKELY FROM
EARLY AFTERNOON THROUGH THIS EVENING. A MOIST AND UNSTABLE AIR MASS
RESIDES OVER THE AREA... AND WITH A POCKET OF COOL AIR IN THE MID
LEVELS AND AN INCOMING PERTURBATION... THUNDERSTORM DEVELOPMENT AT
OR NEAR ALL TAF SITES APPEARS IMMINENT. SOME OF THESE STORMS MAY
PRODUCE HAIL OVER ONE INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH...
PLUS LIGHTNING MAY BE FREQUENT TO NEARLY CONTINUOUS.. THE TIMING OF
STORMS IS DIFFICULT TO PIN DOWN... BUT LATEST THINKING IS THE
GREATEST RISK FOR A STORM WILL BE 1 PM TO 7 PM AT INT/GSO... 2 PM TO
9 PM AT RDU... AND 3 PM TO MIDNIGHT AT RWI/FAY. AVIATION INTERESTS
SHOULD CLOSELY MONITOR RADAR AND THE LATEST OBSERVATIONS THROUGH
TONIGHT. LATER ON TONIGHT... AFTER 06Z... THE STORM THREAT SHOULD
DIMINISH AT ALL TAF SITES. AREAS OF MVFR-IFR STRATUS MAY DEVELOP
TOWARD DAYBREAK... THEN THESE CLOUDS SHOULD LIFT AND MIX TO
SCATTERED 2500-4000 FT DURING WEDNESDAY MORNING.

LOOKING BEYOND MIDDAY WEDNESDAY... THE CHANCE FOR STORMS... AND
HENCE THE CHANCE OF A PERIOD OF MVFR-IFR CIGS/VSBYS... WILL PERSIST
EVERY DAY THROUGH SUNDAY... ESPECIALLY EACH AFTERNOON THROUGH
EVENING. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jul 8, 1:11 PM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
111 PM EDT TUE JUL 8 2008

NCZ007>011-025>028-041>043-078-089-091715-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON-
111 PM EDT TUE JUL 8 2008

...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON
THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...
PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER... AND
DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS
WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY
THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN
1 PM THIS AFTERNOON AND 10 PM TONIGHT.

PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP
WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE
REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON
THROUGH MID EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY
SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN
RALEIGH.

NCZ021>024-038>040-073>077-083>086-088-091715-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
111 PM EDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS
AFTERNOON THROUGH THIS EVENING. AN ISOLATED STORM OR TWO MAY
BECOME SEVERE... PRODUCING LARGE HAIL NEAR ONE INCH IN DIAMETER...
AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS
WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY
THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN
1 PM THIS AFTERNOON AND 8 PM TONIGHT.

PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP
WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE
REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER
IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

GIH

In the hours before

Local storm report, Jul 8, 6:44 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     RICHFIELD               35.47N 80.26W
07/08/2008                   STANLY             NC   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN IN THE RICHFIELD AREA.

&&

BSD
Local storm report, Jul 8, 6:49 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     NORWOOD                 35.22N 80.12W
07/08/2008                   STANLY             NC   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN IN THE NORWOOD AREA.

&&

BSD
Local storm report, Jul 8, 6:53 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     DENSE FOG        2 SSW ALBEMARLE         35.34N 80.20W
07/08/2008                   STANLY             NC   AMATEUR RADIO

            ONE TREE REPORTED DOWN IN THE INTERSECTION OF AQUADALE
            ROAD AND MORGAN ROAD... ON THE SOUTH SIDE OF ALBEMARLE.

&&

BSD
Local storm report, Jul 8, 7:36 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND DMG     PLEASANT GARDEN         35.96N 79.77W
07/08/2008                   GUILFORD           NC   LAW ENFORCEMENT

            TWO TREES REPORTED DOWN IN PLEASANT GARDEN... ONE OF
            WHICH WAS DOWN ACROSS LIBERTY ROAD... NEAR WOOODY MILLS
            ROAD AND US HWY 421.

&&

BSD
Special weather statement, Jul 8, 7:40 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT TUE JUL 8 2008

NCZ086-088-090030-
CUMBERLAND-HOKE-
740 PM EDT TUE JUL 8 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN CUMBERLAND AND
EASTERN HOKE COUNTIES THROUGH 830 PM EDT...

AT 740 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF ROCKFISH...OR ABOUT 11 MILES NORTHEAST OF RED SPRINGS...
MOVING NORTH NORTHEAST AT 12 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROCKFISH...HOPE
MILLS.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL... VERY HEAVY RAIN... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

BSD
Local storm report, Jul 8, 7:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             LEMON SPRINGS           35.38N 79.20W
07/08/2008  E0.75 INCH       LEE                NC   FIRE DEPT/RESCUE

            PENNY SIZE HAIL REPORTED BY THE LEMON SPRINGS FIRE
            DEPARTMENT.

&&

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 10:18 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph57 min
Jul 7, 10:47 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange43 min
Jul 7, 11:08 PM EDTSevere Thunderstorm WarningRAHPerson24 min
Jul 8, 12:56 PM EDTSevere Thunderstorm WarningRAHGranville, Person49 min
Jul 8, 1:24 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston51 min
Jul 8, 1:31 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren44 min
Jul 8, 2:04 PM EDTSevere Thunderstorm WarningRAHHalifax41 min
Jul 8, 2:14 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne46 min
Jul 8, 2:22 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson38 min
Jul 8, 2:49 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash56 min
Jul 8, 2:58 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wilson62 min
Jul 8, 3:13 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne36 min
Jul 8, 4:54 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly66 min
Jul 8, 5:22 PM EDTFlash Flood WarningRAHStanly113 min
Jul 8, 5:41 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly64 min
Jul 8, 5:49 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph56 min
Jul 8, 6:13 PM EDTFlash Flood WarningRAHAnson3 hr
Jul 8, 6:14 PM EDTSevere Thunderstorm WarningRAHMontgomery, Richmond61 min
Jul 8, 6:40 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph50 min
Jul 8, 6:46 PM EDTSevere Thunderstorm WarningRAHAnson44 min
Jul 8, 6:58 PM EDTSevere Thunderstorm WarningRAHHoke, Lee, Montgomery, Moore, Richmond, Scotland62 min
Jul 8, 7:03 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange57 min
Jul 8, 7:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore, Scotland59 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.